MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ARTICULEZE M 28MM 1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ARTICULEZE M 28MM 1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136511500
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hematoma (1884); Joint Dislocation (2374)
Date of Event 04/29/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle claim submission form and medical records received.After review of medical records, the patient was revised to address recurrent dislocation and loosening of the acetabular component.Patient previously had a closed reduction procedure on (b)(6) 2019.Intraoperatively, there was a hemolyzed hematoma which was irrigated and washed free.The entire posterior capsule and short external rotators had been damaged from the dislocation.The acetabular component was noted to had flattened out and was almost retroverted and flat in the neutral position.Doi: (b)(6) 2010; dor: (b)(6) 2010; (left hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ARTICULEZE M 28MM 1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9203735
Report Number1818910-2019-110473
Device Sequence Number16255130
Product Code JDI
UDI-Device Identifier10603295033073
UDI-Public10603295033073
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K843909
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2010
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2014
Device Catalogue Number136511500
Device Lot Number2824148
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
124603000/D09110205
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR